MAUDE Adverse Event Report: SAKURA SEIKI CO., LTD. TISSUE-TEK AUTOTEC® A120 AUTOMATED EMBEDDING SYSTEM; AUTOTEC A120

SAKURA SEIKI CO., LTD. TISSUE-TEK AUTOTEC® A120 AUTOMATED EMBEDDING SYSTEM; AUTOTEC A120
Model Number 7090
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 a customer reported to sakura field technical support (fts) agent that a cassette came out of the tissue-tek autotec a120 instrument without a lid which caused a tissue loss.Because it appeared the lid was off prior to the cassette getting to actual embedding, the instrument didn't error for a loose lid.Due to the tissue loss, a patient will have to undergo a re-biopsy.
 
Additional Manufacturer Narrative
Sakura field technical support (fts) confirms the unit was functioning as intended.This is a user issue of not assembling the paraform cassettes as instructed.While on the a120 being embedded, if the lid is not closed correctly, it can possibly catch on the cassette above it and cause the lid to come open when the gripper grabs it and pulls it out.But when it scans the cassette, it should recognize that the lid isn't closed correctly and reject the cassette.No corrective action required on the instrument because tissue-tek autotec a120 did not malfunction and is working within specification.The customer operating the instrument did not properly close the cassette lids causing the tissue loss in the instrument.Corrective action for the customer is to always have a trained professional user working on the instrument and properly close cassette lids prior to loading on the instrument.

Brand Name
TISSUE-TEK AUTOTEC® A120 AUTOMATED EMBEDDING SYSTEM
Common Device Name
AUTOTEC A120
Manufacturer (Section D)
SAKURA SEIKI CO., LTD.
nagano yawata shop1122-8
yawata
chikuma city, nagano 387-0 023
JA  387-0023
Manufacturer (Section G)
SAKURA SEIKI CO., LTD.
nagano yawata shop1122-8
yawata
chikuma city, nagano 387-0 023
JA   387-0023
Manufacturer Contact
takashi furuya
nagano yawata shop1122-8
yawata
chikuma city, nagano 387-0-023
JA   387-0023
MDR Report Key17981196
Report Number2083544-2023-00007
Device Sequence Number2491659
Product Code IEO
UDI-Device Identifier04946433600362
UDI-Public04946433600362
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number7090
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Other;
Patient SexUnknown